Alert archive / New York / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 60, NWS Buffalo, NY

July 27, 2014Oswego County, New York

NWS Buffalo, NY issued this severe thunderstorm warning at Jul 27, 2014, 5:16 AM EDT for Oswego County, New York. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 27, 2014, 5:16 AM EDT (09:16 UTC)
Expired
Jul 27, 2014, 5:58 AM EDT
In force
42 min
Issued by
NWS Buffalo, NY
Area
Storm-based polygon

County Oswego County, NY

The radar

The Ft Drum radar (KTYX), 58 km from the middle of the area, began a volume at 09:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 00:00Z, 9.3 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 00:00Z on 2014-07-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 8 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 00:00Z on 2014-07-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 49 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
8 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
1484 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
49 m²/s²
0-3 km storm-relative helicity
130 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

562 
WUUS51 KBUF 270916
SVRBUF
NYC075-271015-
/O.NEW.KBUF.SV.W.0060.140727T0916Z-140727T1015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BUFFALO NY
516 AM EDT SUN JUL 27 2014

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  OSWEGO COUNTY IN CENTRAL NEW YORK

* UNTIL 615 AM EDT

* AT 514 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED 4 MILES WEST OF FULTON...AND
  MOVING EAST AT 35 MPH.

* SOME LOCATIONS IN THE WARNING INCLUDE...
  FULTON...
  SCRIBA...
  PALERMO...
  PARISH...
  AMBOY...
  AMBOY...
  WILLIAMSTOWN...

LAT...LON 4326 7593 4326 7658 4339 7661 4360 7603
      4344 7585
TIME...MOT...LOC 0916Z 255DEG 32KT 4331 7648

$$

HITCHCOCK
2 follow-up statements
173 
WWUS51 KBUF 270937
SVSBUF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
537 AM EDT SUN JUL 27 2014

NYC075-271015-
/O.CON.KBUF.SV.W.0060.000000T0000Z-140727T1015Z/
OSWEGO NY-
537 AM EDT SUN JUL 27 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 AM EDT 
FOR OSWEGO COUNTY...

AT 535 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE 
EXTENDING FROM MEXICO TO CENTRAL SQUARE...MOVING EAST AT 40 MPH.

SOME LOCATIONS IN THE WARNING INCLUDE...
  MEXICO...
  AMBOY...
  WILLIAMSTOWN...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

&&

LAT...LON 4326 7593 4326 7632 4349 7634 4360 7603
      4344 7585
TIME...MOT...LOC 0937Z 255DEG 34KT 4350 7615 4328 7613

$$

HITCHCOCK
425 
WWUS51 KBUF 270958
SVSBUF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
558 AM EDT SUN JUL 27 2014

NYC075-271008-
/O.CAN.KBUF.SV.W.0060.000000T0000Z-140727T1015Z/
OSWEGO NY-
558 AM EDT SUN JUL 27 2014

...THE SEVERE THUNDERSTORM WARNING FOR OSWEGO COUNTY IS CANCELLED...

AT 558 AM EDT NATIONAL WEATHER SERVICE RADAR SHOWED THAT THE SEVERE
THUNDERSTORM THAT PROMPTED THE WARNING HAD WEAKENED AND WAS NO LONGER
SEVERE...THUS THE WARNING HAS BEEN CANCELLED.

LAT...LON 4326 7593 4326 7632 4349 7634 4360 7603
      4344 7585
TIME...MOT...LOC 0958Z 255DEG 34KT 4355 7589 4333 7587

$$

HITCHCOCK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 1:53 AM EDT, 3 hours 23 minutes earlier.

Area forecast discussion, Jul 27, 1:53 AM EDT, 3 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
153 AM EDT SUN JUL 27 2014

.SYNOPSIS...
LOW PRESSURE MOVING ACROSS SOUTHERN ONTARIO WILL BRING SOME SHOWERS
AND A FEW THUNDERSTORMS TONIGHT. A QUIETER PERIOD WILL THEN ENSUE
FOR THE BETTER PART OF SUNDAY WITH JUST ISOLATED STORMS. A MORE
SIGNIFICANT LOW WILL BRING A ROUND OF HEAVIER SHOWERS AND
THUNDERSTORMS BY LATE SUNDAY AFTERNOON AND LASTING THROUGH MONDAY.
ANOTHER PUSH OF COOLER AIR WILL ARRIVE FOR THE FIRST HALF OF NEXT
WEEK.

&&

.NEAR TERM /THROUGH TODAY/...
REGIONAL RADARS SHOW TWO DISTINCT AREAS OF PRECIPITATION...ONE TO
THE NORTH OF LAKE ONTARIO AND THE OTHER MOVING TO THE SOUTHEAST OF
NEW YORK STATE. THIS IS MOST LIKELY INDUCING A TEMPORARY AREA OF
SUBSIDENCE ACROSS THE AREA...FOR NOW. EXPECT AS THE DISTURBANCE TO
THE SOUTHEAST MOVES FURTHER AWAY AND A MID LEVEL SHORTWAVE CROSSES
THE AREA OVERNIGHT EXPECT TO SEE AT LEAST SCATTERED SHOWER AND
THUNDERSTORM ACTIVITY INCREASE SOMEWHAT ACROSS THE AREA TOWARD THE
LATTER HALF OF THE OVERNIGHT.

AT 850 HPA AND 700 HPA A SHORTWAVE STRETCHES FROM GEORGIAN BAY TO
WESTERN LAKE ERIE AND IS TRIGGERING SHOWERS AND THUNDERSTORMS.
THIS SHORTWAVE IN CONJUNCTION WITH A PLUME OF HIGHER THETA-E AIR
WILL MOVE ACROSS THE CWA TONIGHT. WILL RESERVE THE LIKELY POPS TO
THE EAST WHERE SLIGHTLY DEEPER MOISTURE RESIDES...WHILE LEAVING JUST
CHANCE POPS ACROSS MUCH OF WESTERN NEW YORK. BY THE END OF THE NIGHT
EXPECT THE CLUSTERS OF SHOWERS AND THUNDERSTORMS TO LARGELY BE EAST
OF THE GENESEE VALLEY. SOME PATCHY FOG WILL BE POSSIBLE ACROSS THE
HIGHER TERRAIN OF SW NYS BEHIND ANY SHOWERS AND THUNDERSTORMS.

OVERNIGHT LOWS WILL REMAIN ON THE MILD SIDE...WITH LOWS RANGING
THROUGH THE 60S TO AROUND 70 NEAR THE LAKE SHORES.

IT LOOKS LIKE THE MAJORITY OF SUNDAY WILL TURN OUT TO BE DRY. MODEL
CONSENSUS FORECASTS A SUBTLE SHORTWAVE TO BE EXITING EAST MONDAY
MORNING...WITH SUBTLE RIDGING IN THE MID AND UPPER LEVELS LIKELY TO
DRY THINGS OUT. LATER IN THE DAY..MORE SIGNIFICANT RAINS
APPROACH...ASSOCIATED WITH A SURFACE LOW AND SHARP UPPER LEVEL
TROUGH. HOWEVER...THE VAST MAJORITY OF 12Z MODEL GUIDANCE SUGGESTS
THAT THIS SHOULD NOT REACH WESTERN NEW YORK UNTIL VERY LATE IN THE
AFTERNOON. SPC DOES HAVE A SLIGHT RISK FOR SEVERE WEATHER ON
SUNDAY...BUT THIS TOO IS LIKELY TO HOLD OFF UNTIL THE EVENING HOURS.
TEMPERATURES WILL BE SIMILAR TO TODAY...WITH HIGHS IN THE UPPER 70S
TO LOWER 80S WITH THE COOLER TEMPERATURES ALONG THE LAKESHORES AND
ACROSS HIGHER TERRAIN.

&&

.SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/...
SUNDAY NIGHT AND MONDAY WILL BE MARKED BY POTENTIALLY HEAVY RAINS
FALLING ACROSS MUCH OF WESTERN AND CENTRAL NEW YORK. THROUGH THE
COURSE OF SUNDAY NIGHT THE ELONGATED AREA OF LOW PRESSURE WILL
CONSOLIDATE INTO ONE MAIN LOW PRESSURE SYSTEM SOMEWHERE IN THE
VICINITY OF SOUTHERN NY/NORTHERN PA. AT THE SAME TIME A POTENT
SHORTWAVE WILL BE DIVING INTO THE BASE OF THE UPPER LEVEL TROUGH.
HIGHER UP A 100 KNOT JET AT 250 HPA WILL BE PUSHING ACROSS THE
CORN BELT STATES AND INTO THE OHIO VALLEY. THIS JET STRUCTURE WILL
PLACE THE FAVORABLE DIVERGENT LEFT EXIT QUAD OVER THE EASTERN
GREAT LAKES REGION. BOTH AND SHORTWAVE AND JET STRUCTURE WILL BE PROVIDING
PLENTY OF LIFT IN THE MID AND UPPER LEVELS SUNDAY NIGHT. A DEFORMATION
ZONE WILL ALSO SET UP JUST TO THE NORTHWEST OF THE MAIN AREA OF
LOW PRESSURE. THIS WILL BE WHERE THE HEAVIEST RAINS WILL
FALL...WHICH NOW LOOKS TO BE SOMEWHERE ACROSS THE SOUTHERN HALF OF
NEW YORK STATE/NORTHERN PA. FLOODING RAIN POTENTIAL WILL ALSO HAVE
TO BE MONITORED CLOSELY DURING THIS TIME PERIOD ACROSS THIS
REGION. TEMPERATURE WISE THERE WILL BE ONE MORE WARM NIGHT WITH
LOWS GENERALLY IN THE LOW TO MID 60S. MONDAY MUCH COOLER AIR WILL
BEGIN TO BUILD IN ACROSS THE AREA IN EARNEST BEHIND A COLD FRONT
THAT WILL BE PUSHING SOUTH AND EAST OF THE AREA. TEMPERATURES WILL
NOT RECOVER MUCH ON MONDAY WITH HIGHS IN THE UPPER 60S TO AROUND
70. THESE READINGS ARE MORE TYPICAL OF MID SEPTEMBER GIVING THE
FALLISH FEEL TO THE AIR. HOWEVER ABOUT HALF OF JULY'S IN RECENT
DECADES FOR BOTH BUFFALO AND ROCHESTER HAVE AT LEAST ONE DAY WITH
HIGHS ONLY IN THE 60S...SO THIS COOL COUPLE OF DAYS ARE NOT ANYTHING
EXTREME.

AFTER A CHANCE OF SHOWERS EARLY MONDAY NIGHT THINGS LOOK TO DRY OUT
AS SURFACE HIGH PRESSURE STARTS TO BUILD INTO THE AREA. THE BIG
CHANGE HERE WILL BE IN THE TEMPERATURE DEPARTMENT. THE CHANGE IN AIR
MASS WILL BE REALIZED WHEN YOU WAKE UP TUESDAY MORNING TO LOWS
RANGING FROM THE UPPER 40S ACROSS THE HIGHER TERRAIN...TO THE MID
50S NEAR THE LAKE SHORES.

&&

.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
FOR THE REMAINDER OF THE WEEK AN ANOMALOUSLY -3 STANDARD DEVIATION
UPPER LEVEL LONG WAVE TROUGH WILL BE FOUND OVER THE EASTERN
US...WITH A BROAD RIDGE OF HIGH PRESSURE OVER THE WESTERN US. THIS
WILL ALLOW FOR COOL AIR TEMPERATURES THROUGH THE WEEK...WITH THE
COOLEST DAY LIKELY TUESDAY WHERE MOST AREAS WILL REMAIN IN THE 60S
TO LOWER 70S FOR HIGHS. THE COOL 850 HPA TEMPERATURES OF AROUND 7
TO 8C ON TUESDAY MAY ALLOW FOR SOME LAKE EFFECT RAIN...AS WELL AS
CHANCES FOR WATER SPOUTS ON THE LAKES.

SOME WARMING MID TO END OF THE WEEK...THOUGH HIGHS WILL ONLY
MODERATE BACK INTO THE LOW TO MID 70S...STILL SOME 5 DEGREES OR MORE
BELOW NORMAL FOR THIS TIME OF YEAR.

SOME INSTABILITY SHOWERS WILL BE POSSIBLE MID WEEK...ESPECIALLY ON
WEDNESDAY WHEN ANOTHER AREA OF DEEPER MOISTURE DROPS SOUTHEASTWARD
ACROSS THE GREAT LAKES REGION. AS AN AREA OF HIGH PRESSURE AND DRIER
AIR BUILDS ACROSS THE GREAT LAKES REGION THURSDAY AND
FRIDAY...CHANCES FOR SHOWERS WILL DIMINISH AND AMOUNT OF SUNSHINE
WILL INCREASE.

&&

.AVIATION /06Z SUNDAY THROUGH THURSDAY/...
AT 05Z VFR FLIGHT CONDITIONS WERE FOUND ACROSS THE REGION...WITH THE
EXCEPTION OF SOME AREAS ACROSS THE WESTERN SOUTHERN TIER INCLUDING
THE KJHW TERMINAL. THIS REGION IS BEING IMPACTED BY THE NORTHERN
EDGE OF AN EASTWARD MOVING AREA OF MVFR CEILINGS. AS THE DISTURBANCE
TO THE SOUTHEAST MOVES FURTHER AWAY AND A MID LEVEL SHORTWAVE
CROSSES THE AREA OVERNIGHT EXPECT TO SEE AT LEAST SCATTERED SHOWER
AND THUNDERSTORM ACTIVITY INCREASE SOMEWHAT ACROSS THE AREA TOWARD
THE LATTER HALF OF THE OVERNIGHT. THOUGH CONDITIONS WILL REMAIN
LARGELY VFR AHEAD OF THIS ACTIVITY...FALLING VSBYS IN RAIN SHOWERS
MAY LOWER TO MVFR/IFR BRIEFLY AT ANY AIRFIELD.

BEHIND THIS ACTIVITY A MOISTURE RICH BOUNDARY LAYER MAY PRODUCE SOME
FOG ACROSS THE SOUTHERN TIER...WITH IFR CIGS/VSBYS POSSIBLE FOR THE
KJHW TERMINAL. ELSEWHERE PERIODIC MVFR FLIGHT CONDITIONS WILL BE
POSSIBLE THROUGH ABOUT 13Z.

SUNDAY MORNING EXPECT A RETURN TO VFR FLIGHT CONDITIONS WITH THE
BETTER PART OF THE DAY DRY ACROSS THE AIRFIELDS WITH NO FLIGHT
RESTRICTIONS. BY LATE SUNDAY AFTERNOON SHOWERS AND THUNDERSTORMS
WILL BEGIN TO INCREASE IN NUMBERS...WITH THE BEST CHANCES FOR
ACTIVITY BETWEEN 00 AND 12Z MONDAY.

OUTLOOK...
MONDAY...WIDESPREAD MVFR/IFR IN SHOWERS AND SCATTERED THUNDERSTORMS.
IMPROVEMENT TO BE SEEN BY LATE AFTERNOON AND EVENING.
TUESDAY THROUGH THURSDAY...MAINLY VFR WITH A CHANCE OF SHOWERS.

&&

.MARINE...
WINDS WILL SLACKEN SOME OVERNIGHT. ANY STORM MAY BRING A BRIEF
UPTICK IN BOTH WIND SPEED AND WAVE HEIGHTS...BUT GENERALLY SPEAKING
WINDS WILL BE 10 KNOTS OR LESS AND WAVES 1 FOOT OR LESS.

SOUTHWEST WINDS WILL OCCASIONALLY INCREASE TO AROUND 15 KNOTS ON
SUNDAY AFTERNOON. THIS WILL PRODUCE SOME CHOPPY WAVE ACTION ON THE
EASTERN PORTION OF BOTH LAKES...BUT CONDITIONS ARE EXPECTED TO
REMAIN BELOW SMALL CRAFT ADVISORY CRITERIA.

ANOTHER AREA OF LOW PRESSURE WILL MOVE ALONG THE NY/PA BORDER LATE
SUNDAY NIGHT AND MONDAY. NORTHERLY WINDS IN THE WAKE OF THIS LOW MAY
BRING NEAR SMALL CRAFT ADVISORY CONDITIONS TO THE SOUTH SHORE OF
LAKE ONTARIO ON MONDAY.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...NONE.

&&

SYNOPSIS...APFFEL/THOMAS
NEAR TERM...JM/THOMAS
SHORT TERM...JM/THOMAS
LONG TERM...THOMAS
AVIATION...JM/THOMAS
MARINE...JM/THOMAS
Hazardous weather outlook, Jul 27, 5:07 AM EDT, 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
507 AM EDT SUN JUL 27 2014

NYZ001>004-010-011-280915-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN ERIE-GENESEE-
507 AM EDT SUN JUL 27 2014

...FLOOD WATCH IN EFFECT FROM THIS EVENING THROUGH MONDAY
AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ005>008-280915-
NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-
507 AM EDT SUN JUL 27 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

THE CHANCE OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

LOCALLY HEAVY RAIN MAY DEVELOP ON MONDAY AS A POTENT UPPER LEVEL
DISTURBANCE AND LOW PRESSURE SYSTEM CROSS THE REGION. THIS HAS THE
POTENTIAL TO PRODUCE SOME FLOODING IN LOW LYING AND POOR DRAINAGE
AREAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ012>014-019>021-085-280915-
WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-CATTARAUGUS-ALLEGANY-
SOUTHERN ERIE-
507 AM EDT SUN JUL 27 2014

...FLOOD WATCH IN EFFECT FROM THIS EVENING THROUGH MONDAY
AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE THIS
AFTERNOON AND THIS EVENING. A FEW OF THESE MAY BECOME SEVERE WITH
DAMAGING WINDS AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-280915-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
507 AM EDT SUN JUL 27 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
ONTARIO AND SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT.

THE CHANCE OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

SCATTERED THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON AND
TONIGHT. A FEW OF THESE MAY CONTAIN GUSTY WINDS AND LOCALLY HIGHER
WAVES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

HITCHCOCK

In the hours before

Special weather statement, Jul 27, 3:54 AM EDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
354 AM EDT SUN JUL 27 2014

NYZ003-011-270845-
GENESEE NY-MONROE NY-
354 AM EDT SUN JUL 27 2014

...STRONG THUNDERSTORM MOVING INTO THE GREATER ROCHESTER AREA...

* AT 350 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM CAPABLE OF PRODUCING STRONG GUSTY WINDS...AND
  VERY HEAVY RAIN.  THIS STORM WAS LOCATED NEAR SPENCERPORT...AND
  MOVING EAST AT 35 MPH.

* SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORM MAY INCLUDE...
  HILTON...
  GATES-NORTH GATES AND GATES...
  ROCHESTER...
  IRONDEQUOIT AND BRIGHTON...
  EAST ROCHESTER...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY! THIS STORM WILL ALSO PRODUCE VERY HEAVY
RAIN...AND WIND GUSTS UP TO 45 MPH.

LAT...LON 4329 7766 4328 7762 4324 7755 4324 7753
      4326 7750 4326 7748 4310 7744 4310 7791
      4326 7798 4334 7772

HITCHCOCK
Special weather statement, Jul 27, 4:04 AM EDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
404 AM EDT SUN JUL 27 2014

NYZ007-270900-
JEFFERSON NY-
404 AM EDT SUN JUL 27 2014

...LINE OF STRONG THUNDERSTORMS MOVING INTO THE THOUSAND ISLANDS...

* AT 401 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING STRONG GUSTY
  WINDS.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 8
  MILES NORTHWEST OF CLAYTON TO 8 MILES WEST OF STONY POINT...AND
  MOVING EAST AT 30 MPH.

* SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORMS MAY INCLUDE...
  THOUSAND ISLANDS REGION...
  WATERTOWN...
  FORT DRUM...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY! THIS STORM MAY ALSO PRODUCE WIND GUSTS UP TO 45
MPH AND BRIEF HEAVY DOWNPOURS.

LAT...LON 4426 7553 4384 7587 4380 7625 4391 7637
      4388 7645 4393 7641 4387 7630 4391 7622
      4390 7614 4398 7622 4396 7629 4405 7631
      4411 7638 4420 7629 4419 7624 4424 7612
      4424 7615 4429 7616 4434 7605 4440 7582

HITCHCOCK
Special weather statement, Jul 27, 4:58 AM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
458 AM EDT SUN JUL 27 2014

NYZ004>006-271000-
CAYUGA NY-OSWEGO NY-WAYNE NY-
458 AM EDT SUN JUL 27 2014

...LINE OF STRONG THUNDERSTORMS MOVING INTO NORTHERN CAYUGA AND
OSWEGO COUNTIES...

* AT 453 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING STRONG GUSTY
  WINDS.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 15
  MILES NORTHWEST OF CATO TO WEEDSPORT...AND MOVING EAST AT 35 MPH.

* SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORMS MAY INCLUDE...
  FAIR HAVEN...
  CATO...
  HANNIBAL...
  OSWEGO...
  FULTON...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY! THESE STORMS MAY ALSO PRODUCE WIND GUSTS UP TO
45 MPH AND BRIEF HEAVY RAINFALL.

LAT...LON 4319 7608 4326 7620 4320 7621 4321 7626
      4320 7629 4323 7630 4322 7647 4303 7648
      4302 7671 4330 7688 4335 7670 4343 7663
      4353 7642 4354 7624 4361 7620 4318 7598

HITCHCOCK

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 27, 3:51 AM EDTSpecial Marine WarningBUF84 min
Jul 27, 3:54 AM EDTSpecial Weather StatementBUFMonroe51 min
Jul 27, 3:57 AM EDTSpecial Marine WarningBUF63 min
Jul 27, 4:49 AM EDTFlood WatchBUFAllegany, Cattaraugus, Chautauqua, Erie, Genesee, Livingston and 6 more34 hr
Jul 27, 4:58 AM EDTSpecial Weather StatementBUFOswego62 min
Jul 27, 5:43 AM EDTSpecial Weather StatementBUFLewis62 min
Jul 27, 1:54 PM EDTSmall Craft AdvisoryBUF33 hr
Jul 27, 7:12 PM EDTSpecial Weather StatementBUFChautauqua63 min
Jul 27, 7:18 PM EDTSpecial Marine WarningBUF87 min

Nearby

Severe Thunderstorm Warnings in New York, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.